MAUDE Adverse Event Report: CONMED UTICA VCARE 200A - LARGE; CANNULA, MANIPULATOR/INJECTOR, UTERINE

CONMED UTICA VCARE 200A - LARGE; CANNULA, MANIPULATOR/INJECTOR, UTERINE
Catalog Number 60-6085-202A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/06/2021
Type of Reportable Event Serious Injury
Event or Problem Description
This complaint was created due to the receipt of a medsun report (b)(4) received on 17jul23.A search of the complaint system has not found a complaint reported for this device/lot number during this timeframe.The report was found to be written against the 60-6085-202a, vcare 200a ¿ large.The report states that on 6apr21 there was a ¿retained foreign body.The patient represented to the office after having a ct that demonstrated retained cup of vaginal manipulator that was used at the time of her supracervical hysterectomy and underwent exam under anesthesia and removal of foreign object this morning.It's apparent that the uterine manipulator had been broken at some point during the initial case and the lower part of the cup and the balloon were left inside.This has happened at another hospital within our system.¿.After further assessment it was found, the 2nd surgery to retrieve the device fragment took place on 3nov22.Clarification of ¿this happened at another hospital within our system¿ revealed there was no 2nd incident involving a vcare, "no incident it was stated that we use this system at other facilities within our hospital system.".It is unknown if there was prolonged hospitalization for the patient.This report is being raised due to the reported injury of a second surgery was required to retrieve device fragments.
 
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
The device will not be returned, and no photographic evidence was provided.Therefore, a device malfunction cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised the following: the cervical/vaginal cup locking mechanism must be locked at all times when using vcare for uterine manipulation.If lock inadvertently becomes open, secure it immediately before proceeding.Unlock the locking mechanism by turning the thumbscrew counter-clockwise (anti-clockwise) and retract to the handle.A.Swipe a finger around the edge of the vaginal cup to separate the tissue from the cup to prevent tissue damage b.Fully retract the vaginal cup to the handle.Carefully remove the device from the vagina.Do not use excessive force to avoid traumatizing the vaginal canal.Upon removing vcare, the surgeon should visually inspect the vcare device, and the patient, to make sure that the entire vcare device was properly removed and that no components or fragments of these components were retained in the patient.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
This complaint was created due to the receipt of a medsun report (b)(4) received on 17jul23.A search of the complaint system has not found a complaint reported for this device/lot number during this timeframe.The report was found to be written against the 60-6085-202a, vcare 200a ¿ large.The report states that on 6apr21 there was a ¿retained foreign body.The patient represented to the office after having a ct that demonstrated retained cup of vaginal manipulator that was used at the time of her supracervical hysterectomy and underwent exam under anesthesia and removal of foreign object this morning.It's apparent that the uterine manipulator had been broken at some point during the initial case and the lower part of the cup and the balloon were left inside.This has happened at another hospital within our system.¿.After further assessment it was found, the 2nd surgery to retrieve the device fragment took place on (b)(6) 2022.Clarification of ¿this happened at another hospital within our system¿ revealed there was no 2nd incident involving a vcare, "no incident it was stated that we use this system at other facilities within our hospital system.".It is unknown if there was prolonged hospitalization for the patient.This report is being raised due to the reported injury of a second surgery was required to retrieve device fragments.

Brand Name
VCARE 200A - LARGE
Common Device Name
CANNULA, MANIPULATOR/INJECTOR, UTERINE
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
robin drum
11311 concept blvd.
largo, FL 33773
8653881978
MDR Report Key17446241
Report Number1320894-2023-00151
Device Sequence Number11441052
Product Code LKF
UDI-Device Identifier10653405003809
UDI-Public(01)10653405003809(17)240117(10)202201171
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K142716
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/17/2024
Device Catalogue Number60-6085-202A
Device Lot Number202201171
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2023
Supplement Date Received by Manufacturer08/07/2023
Initial Report FDA Received Date08/02/2023
Supplement Report FDA Received Date08/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age39 YR
Patient SexFemale
Patient EthnicityNon Hispanic